Thunderstorm Wind, White Pine
- When
- August 10, 11:35 AM PST to 11:36 AM PST
- Where
- White Pine County, 15.49 mi E of Glenn to 16.06 mi E of Glenn
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.460, -114.510
A thunderstorm produced a wind gust to 59 mph at the North Spring Valley DRI mesonet site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a wind gust to 59 mph at the North Spring Valley DRI mesonet site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 10, 2:53 AM PST, 8 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 353 AM PDT FRI AUG 10 2012 ...ADDED FIRE WEATHER DISCUSSION... .SYNOPSIS...A POTENT WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE GREAT BASIN THROUGH THE WEEKEND. MANY OF THE STORMS WILL PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS...BUT LITTLE RAIN. TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL. && .SHORT TERM...QUICK EXPLANATION: STORM SPEEDS HAVE INCREASED SINCE YESTERDAY WHEN CORFIDI VECTORS SHOWED 5 KNOTS FOR TODAY. STORM MOVEMENT MORE ON THE ORDER OF 15-25 KNOTS NOW. THIS WILL MEAN THAT ALTHOUGH PW'S ARE RELATIVELY HIGH...LITTLE RAIN WILL ACTUALLY FALL ON ANY GIVEN LOCATION DUE TO STORM SPEED. THUS...HAVE CHANGED FROM MAINLY WET STORMS TO DRY. SEVERAL NEW FIRE STARTS. LIGHTNING ACTIVITY IS AT A TEMPORARY LULL BUT WILL PICK UP THIS MORNING AFTER THE SUN RISES. HAVE THEREFORE ISSUED RED FLAG WARNING FROM NOW UNTIL 8 PM TONIGHT. ANOTHER TROUBLE IS THAT BATTLE MOUNTAIN RADAR IS UNDER REPAIR TO INSTALL DUAL POL SOFTWARE, ETC. WE ARE THUS USING A COMPOSITE IMAGE FROM SURROUNDING RADARS. THE MAIN DRIVING LOW LEVEL FORCE FOR THE CONVECTION IS OLD OUTFLOW BOUNDARIES WHICH ARE NOW INVISIBLE TO THE DISTANT RADARS. WE ARE ALSO USING IR SATELLITE AND LIGHTNING DATA. PERHAPS AFTER SUNRISE VISIBLE SATELLITE WILL SHOW MORE BOUNDARIES, BUT THAT IS DOUBTFUL WITH OUR INVERTED V SOUNDINGS AND THE LOWER LAYERS SO DRY. GONNA BE HARD TO POP LOW LEVEL CU TO SHOW BOUNDARIES. EXPECT STORMS TO CONTINUE INTO THIS EVENING AND THEN AGAIN SATURDAY AFTERNOON AND EVENING. PERHAPS A BIT OF A SLOW DOWN SATURDAY EVENING WITH SLIGHTLY DRIER AIR IN THE REGION. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. GFS AND ECMWF HAVE SHIFTED IN THEIR FORECAST SOMEWHAT. PREVIOUSLY IT APPEARED THAT A TROUGH WOULD LINGER ALONG THE COAST FOR A FEW DAYS THIS WEEK. NOW IT APPEARS THIS TROUGH WILL CUT-OFF INTO A CLOSED LOW OFF THE CALIFORNIA COAST BY MIDWEEK. THIS HAS SHIFTED THE FORECAST AGAIN AS THIS CHANGE WILL ALLOW DRIER AIR TO MOVE INTO NORTHERN NEVADA LATER TUESDAY INTO WEDNESDAY...EARLIER THAN PREVIOUSLY EXPECTED. THIS DRIER TREND IS ESPECIALLY PRONOUNCED ON THE EC...BUT SHOWS UP ON THE GFS TO SOME EXTENT AS WELL. THE MAIN DIFFERENCE BETWEEN THE EC AND GFS IN THE MID WEEK PERIOD IS THE POSITION OF THE RIDGE AXIS...WHICH WILL MAKE A DIFFERENCE AS FAR AS WHETHER THE MONSOON MOISTURE IS TRULY PUSHED OUT OF PARTS OF THE AREA OR NOT. THE EC IS FURTHER SOUTHWEST WITH THE AXIS AND THE GFS IS FURTHER NORTHEAST...SO FOR NOW HAVE SPLIT THE DIFFERENCE SOMEWHAT. ASIDE FROM THIS COMPLICATION...STILL LOOKS LIKE PLENTY OF MOISTURE WILL STREAM BACK NORTH AS THE TROUGH DEVELOPS ALONG THE WEST COAST SUNDAY AND MONDAY. MOST ACTIVE DAY STILL LOOKS LIKE MONDAY WITH PW'S NEAR OR GREATER THAN 1 INCH ACROSS PARTS OF THE AREA. MODELS STILL SHOW INSTABILITY LINGERING THROUGH THE NIGHT SUNDAY AND MONDAY NIGHTS SO KEPT SOME CHANCE OF THUNDER IN THE FORECAST THROUGH THE NIGHT. GIVEN PROXIMITY OF TROUGH AND POSSIBLE SHORTWAVES/VORT MAXES ROTATING AROUND AND ACROSS OUR AREA...LATE NIGHT CONVECTION SIMILAR TO WHAT OCCURRED ON THURSDAY NIGHT DOES NOT SEEM UNREASONABLE. THE RIDGE TO OUR EAST WILL STILL KEEP A GRIP ON THE REGION IN SOME RESPECT...MAINLY TEMPERATURE-WISE...WITH HIGHS EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. RCM && .AVIATION...VFR CIGS AND VIS EXPECTED AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. THUNDERSTORM ACTIVITY IS EXPECTED AT ALL TERMINALS AT SOME POINT TODAY...THOUGH SHOULD BE MAINLY IN THE MORNING AT KWMC...ANY TIME AT KEKO...AND MOSTLY IN THE AFTERNOON AND EVENING AT KTPH AND KELY. ANY STORM MAY PRODUCE BRIEF HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 KNOTS. CONVECTION SHOULD MOSTLY DISSIPATE THIS EVENING. RCM && .FIRE WEATHER...BOTTOM LINE: SCATTERED DRY STORMS MOST AREAS EXCEPT ZONE 467 WHERE EVEN ISOLATED STORMS COULD OCCUR...THROUGH SATURDAY. THESE STORMS HAVE A HISTORY OF FREQUENT LIGHTNING. ALSO...NOTE THAT STORM SPEEDS HAVE INCREASED AND THUS RAIN SHOWERS WILL BE LIMITED. NEW FIRE STARTS ARE CERTAIN...AND WITH HIGH TEMPERATURES AND GUSTY ERRATIC WINDS...EXPECT EXTREME FIRE BEHAVIOR TO DEVELOP IN LARGER FIRES. STORMS ARE EXPECTED TO BE WETTER ON THE WEEKEND AND FIRST PART OF THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 98/93/93/98
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 402 PM PDT THU AUG 9 2012 NVZ037-102215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 402 PM PDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH PRESSURE HAS SET UP OVER THE FOUR CORNERS REGION AND IS PULLING MONSOONAL MOISTURE INTO EASTERN NEVADA...RESULTING IN ENHANCED THUNDERSTORM ACTIVITY. SEVERAL THUNDERSTORMS HAVE ALREADY DEVELOPED OVER LANDER AND EUREKA COUNTIES TODAY AND MORE CONVECTION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FRONTAL BOUNDARY WILL CLIP NORTHERN NEVADA ON FRIDAY ...INTERACTING WITH THE MONSOONAL AIRMASS THAT HAS BEEN IN PLACE. THE NET RESULT WILL BE AN INCREASED THREAT OF THUNDERSTORMS. IN ADDITION TO INCREASED LIGHTNING ACTIVITY...GUSTY OUTFLOWS AND MICROBURSTS LIKELY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390569.